David Joyner - On quadratic residue codes and hyperelliptic curves

dmtcs:429 - Discrete Mathematics & Theoretical Computer Science, January 1, 2008, Vol. 10 no. 1 - https://doi.org/10.46298/dmtcs.429
On quadratic residue codes and hyperelliptic curvesArticle

Authors: David Joyner 1

  • 1 Mathematics Department [UNSA Annapolis]

For an odd prime p and each non-empty subset S ⊂ GF(p), consider the hyperelliptic curve X_S defined by y^2 = f_s(x), where f_s(x) = \P_{a2S} (x-a). Using a connection between binary quadratic residue codes and hyperelliptic curves over GF(p), this paper investigates how coding theory bounds give rise to bounds such as the following example: for all sufficiently large primes p there exists a subset S ⊂ GF(p) for which the bound |X_S(GF(p))| > 1.39p holds. We also use the quasi-quadratic residue codes defined below to construct an example of a formally self-dual optimal code whose zeta function does not satisfy the "Riemann hypothesis."

Volume: Vol. 10 no. 1
Section: Combinatorics
Published on: January 1, 2008
Imported on: March 26, 2015
Keywords: [INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]

Consultation statistics

This page has been seen 620 times.
This article's PDF has been downloaded 436 times.